Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 201, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2009, 7:51 PM CDT for Harvey County, Reno County, Sedgwick County, Kansas. It was in force for 54 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 7:51 PM CDT (00:51 UTC)
- Expired
- Jun 15, 2009, 8:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:53 PM CDT | TSTM WND DMG | Hutchinson, KS | TREE LIMBS AND TREES DOWN ALL OVER THE CITY. 3 TRACTOR TRAILORS WERE BLOWN OVER WITH SPORADIC POWER OUTAGES. |
| Jun 15, 7:53 PM CDT | TSTM WND GST 0 | Hutchinson, KS | NUMEROUS REPORTS OF 70-80 MPH WINDS REPORTED IN HUTCHINSON |
| Jun 15, 7:53 PM CDT | TSTM WND GST 60 | 5 Sw Hutchinson, KS | |
| Jun 15, 7:53 PM CDT | TSTM WND GST 80 | Hutchinson, KS | NUMEROUS REPORTS OF 70-80 MPH WINDS REPORTED IN HUTCHINSON |
| Jun 15, 8:05 PM CDT | TSTM WND GST 0 | Hutchinson Airport, KS | 68 MPH WIND GUST MEASURED AT ASOS SITE |
| Jun 15, 8:05 PM CDT | TSTM WND GST 68 | Hutchinson Airport, KS | 68 MPH WIND GUST MEASURED AT ASOS SITE |
| Jun 15, 8:11 PM CDT | TSTM WND GST 69 | Hutchinson Airport, KS | MEASURED BY ASOS SITE |
| Jun 15, 8:15 PM CDT | TSTM WND DMG | Hutchinson, KS | TREE LIMBS AND TREES DOWN ALL OVER THE CITY. 3 TRACTOR TRAILORS WERE BLOWN OVER WITH SPORADIC POWER OUTAGES. |
| Jun 15, 8:20 PM CDT | TSTM WND GST 60 | Halstead, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:01 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3415 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 160051
SVRICT
KSC079-155-173-160145-
/O.NEW.KICT.SV.W.0201.090616T0051Z-090616T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 845 PM CDT.
* AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH HUTCHINSON TO PRETTY
PRAIRIE...AND MOVING EAST AT 45 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDALE...BENTLEY...BUHLER...BURRTON...COLWICH...HALSTEAD...HAVEN...
HUTCHINSON...MAIZE...MOUNT HOPE...PRETTY PRAIRIE...SOUTH
HUTCHINSON...WILLOWBROOK...HUTCHINSON AIRPORT...YODER...CHENEY
LAKE.
THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR
EASTERN RENO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3773 9803 3773 9806 3817 9808 3816 9750
3776 9743 3772 9784 3772 9803
TIME...MOT...LOC 0051Z 256DEG 37KT 3806 9796 3774 9800
$$
CARUSO2 follow-up statements
000
WWUS53 KICT 160101
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT MON JUN 15 2009
KSC079-155-173-160145-
/O.CON.KICT.SV.W.0201.000000T0000Z-090616T0145Z/
HARVEY KS-RENO KS-SEDGWICK KS-
801 PM CDT MON JUN 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK...EASTERN RENO AND WESTERN HARVEY COUNTIES UNTIL 845 PM
CDT...
AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HUTCHINSON AIRPORT TO
CHENEY LAKE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR BURRTON BY 810 PM CDT.
NEAR MOUNT HOPE BY 815 PM CDT.
NEAR HALSTEAD BY 825 PM CDT.
NEAR MAIZE BY 830 PM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT YODER...HUTCHINSON AIRPORT...
CHENEY LAKE AND BENTLEY.
THESE STORMS HAVE A HISTORY OF WIND GUSTS TO 90 MPH AND WIND DAMAGE
IN HUTCHINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3773 9803 3773 9806 3817 9808 3816 9750
3776 9743 3772 9784 3772 9803
TIME...MOT...LOC 0101Z 256DEG 37KT 3810 9779 3776 9783
$$
CARUSO000
WWUS53 KICT 160103
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT MON JUN 15 2009
KSC079-155-173-160145-
/O.CON.KICT.SV.W.0201.000000T0000Z-090616T0145Z/
HARVEY KS-RENO KS-SEDGWICK KS-
803 PM CDT MON JUN 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK...EASTERN RENO AND WESTERN HARVEY COUNTIES UNTIL 845 PM
CDT...
AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
BURRTON TO ANDALE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HALSTEAD BY 815 PM CDT.
NEAR MAIZE BY 820 PM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3772 9784 3773 9803 3817 9803 3816 9750
3776 9743
TIME...MOT...LOC 0104Z 259DEG 38KT 3812 9762 3780 9767
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:04 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 15, 7:04 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 704 PM CDT MON JUN 15 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF WHEN THE THUNDERSTORMS WILL MOVE INTO THE AREA. LATEST RADAR LOOP WAS SHOWING NUMEROUS THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTH CENTRAL KANSAS. THESE THUNDERSTORMS WILL CONTINUE TO PUSH EAST AND AFFECT THE MAJORITY OF THE TAF SITES THIS EVENING. THIS COMPLEX MAY STILL ORGANIZE INTO AN MESOSCALE CONVECTIVE SYSTEM AS THE EVENING PROGRESSES AND INCREASE THE POTENTIAL FOR WIND DAMAGE. AFTER THIS COMPLEX OF STORMS MOVES THROUGH WE ARE LOOKING AT CLEARING SKIES WITH SOME SCATTERED 1500FT STRATUS POSSIBLE TOWARDS DAYBREAK. COX && .PREV DISCUSSION... /ISSUED 316 PM CDT MON JUN 15 2009/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE SEVERE STORM POTENTIAL THIS EVENING...THEN AGAIN ON THURSDAY NIGHT AND FRIDAY. TONIGHT: LATEST VISIBLE IMAGERY WAS SHOWING A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER WESTERN OKLAHOMA. THIS ACTIVITY LOOKS TO BE RATHER CAPPED AND ELEVATED AT THIS TIME...AND MAY REMAIN THAT WAY THROUGH MUCH OF THE AFTERNOON. HOWEVER...LOOKING AT THE LATEST LAPS ANALYSIS IT APPEARS LIKE THE MIXED LAYER CONVECTIVE INHIBITION IS LESS ACROSS AREAS EAST OF THE TURNPIKE. IF THIS CLUSTER CAN HOLD TOGETHER...THEN IT MAY BE ABLE TO BECOME SEVERE ONCE IT MOVES INTO AREAS OF THE TURNPIKE. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING. THE MAIN FOCUS APPEARS TO BE IN SOUTHWEST KANSAS STRETCHING INTO THE TEXAS PANHANDLE WHERE QUITE A BIT OF CUMULUS DEVELOPMENT IS TAKING PLACE IN ASSOCIATION WITH AN UPPER LEVEL POTENTIAL VORTICITY ANOMALY. THIS POTENTIAL VORTICITY ANOMALY SHOULD STIR UP QUITE A BIT CONVECTION THIS AFTERNOON IN WESTERN KANSAS AND THE OKLAHOMA PANHANDLE THIS AFTERNOON. PUTTING ALL OF THIS TOGETHER IT APPEARS LIKE WE COULD SEE A FEW ISOLATED STORMS LATE THIS AFTERNOON...EARLY THIS EVENING. IF THESE STORMS DEVELOP...THEY WILL MOST LIKELY BE SUPERCELLULAR WITH EVEN AN ISOLATED TORNADO THREAT...ESPECIALLY IF THE LOW LEVEL FLOW BACKS AHEAD OF THE CELLS. LATER TONIGHT IS A TOUGH CALL ON THE TRACK OF THE MESOSCALE CONVECTIVE SYSTEM (MCS). AT THIS POINT...WE DO NOT FEEL COMFORTABLE ENOUGH TO FOCUS ON ANY PARTICULAR AREA. ALTHOUGH...THE BEST CHANCE FOR A LONG LIVED MCS APPEARS TO BE IN CENTRAL KANSAS ON THE SOUTHERN EDGE OF WESTERLIES. SOUTH CENTRAL AND SOUTHEAST KANSAS ON THE OTHER HAND IS NOT OUT OF THE WOODS ESPECIALLY WITH SUCH HIGH INSTABILITY IN PLACE...GOOD 850MB STORM RELATIVE FLOW. A STRONG COLD POOL COULD ALSO DEVELOP WHICH MAY CAUSE A PROLONGED WIND EVENT. WE ALSO WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA TONIGHT...DUE TO HIGH PRECIPITABLE WATER VALUES IN PLACE. TUESDAY-TUESDAY NIGHT: THE BULK OF THE CONVECTION SHOULD MOVE OUT OF THE PICTURE MAINLY BEFORE DAYBREAK ON TUESDAY...BUT THERE MAY BE A FEW LINGERING SHOWERS AND STORMS IN SOUTHEAST KANSAS. THE REMAINDER OF THE AREA WILL SEE A FAIRLY NICE DAY WITH COOLER CONDITIONS. THERE IS A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT AS SOME ISENTROPIC LIFT DEVELOPS ALONG A BAROCLINIC ZONE BETWEEN 310-315K. HOWEVER... THERE IS NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. WITH SOME INSTABILITY IN PLACE...WE PLAN ON KEEPING SMALL CHANCES OF THUNDERSTORMS MAINLY AFTER MIDNIGHT. WEDNESDAY-MONDAY: THE NEXT STORM SYSTEM APPEARS TO MOVE OUT OF THE ROCKIES THURSDAY NIGHT AND FRIDAY MORNING. THIS STORM SYSTEM WILL PUSH THE FRONTAL BOUNDARY SOUTH THROUGH THE AREA. AS A RESULT...MORE STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THIS TIMEFRAME. BEYOND THIS PERIOD...THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE AREA AND BRING BACK HOT AND HUMID CONDITIONS THIS WEEKEND. COX AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STATIONARY BOUNDARY SPANS MUCH OF THE NORTHERN SECTIONS OF THE FORECAST AREA. THIS AREA WILL BE THE FOCUS OF A DECENT CUMULUS FIELD. ELSEWHERE...WARM TEMPERATURES AND AN APPROACHING LOW PRESSURE SYSTEM WILL PROVIDE THE POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND POSSIBLY A TORNADO. LATER THIS EVENING AND OVERNIGHT...THE SURFACE LOW CURRENTLY IN SW KANSAS WILL MOVE EASTWARD A KICK OFF ANOTHER ROUND OF NOCTURNAL STORMS. ONCE AGAIN...LARGE HAIL WILL BE THE PRIMARY CULPRIT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 92 69 98 / 70 10 20 10 HUTCHINSON 65 91 68 98 / 70 10 20 10 NEWTON 66 91 68 95 / 70 20 20 20 ELDORADO 66 91 69 95 / 70 20 20 20 WINFIELD-KWLD 69 92 70 98 / 60 10 20 10 RUSSELL 64 88 66 98 / 80 10 20 10 GREAT BEND 64 89 67 99 / 80 10 20 10 SALINA 65 89 67 97 / 80 10 20 20 MCPHERSON 65 90 68 97 / 80 10 20 10 COFFEYVILLE 70 90 70 97 / 70 20 20 20 CHANUTE 68 89 69 94 / 70 20 20 20 IOLA 66 89 69 93 / 80 20 20 20 PARSONS-KPPF 69 90 70 95 / 70 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 15, 4:33 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 PM CDT MON JUN 15 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW ISOLATED SEVERE STORMS WILL DEVELOP OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS AND POSSIBLY A COUPLE OF TORNADOES. LATER TONIGHT A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WESTERN KANSAS AND MOVE EAST THROUGH CENTRAL AND SOUTHEAST KANSAS. THE PRIMARY THREAT WITH THIS CLUSTER OF STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE HIGH RAINFALL RATES WHICH MAY YIELD TO FLASH FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DIME SIZE HAIL AND GUSTY WINDS UP TO 50 MPH. THE CHANCES ARE INCREASING THAT STRONG TO SEVERE THUNDERSTORMS WILL RETURN TO KANSAS THURSDAY NIGHT AS A COLD FRONT SURGES SOUTHEAST ACROSS THE STATE. THEREFORE...ONE SHOULD MONITOR LATER FORECASTS FOR FURTHER UPDATES. HOT & VERY HUMID WEATHER WILL PESTER THE REGION THE MIDDLE OF THE WEEK...ESPECIALLY WEDNESDAY AND THURSDAY...WHEN AFTERNOON HEAT INDICES ARE LIKELY TO REACH 100 TO 105. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/ES
In the hours before
Local storm report, Jun 15, 7:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FUNNEL CLOUD 2 S ROSALIA 37.79N 96.61W
06/15/2009 BUTLER KS TRAINED SPOTTER
WEAKLY ROTATING FUNNEL CLOUD
&&
MAHLocal storm report, Jun 15, 7:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL COTTONWOOD FALLS 38.37N 96.54W
06/15/2009 E1.00 INCH CHASE KS TRAINED SPOTTER
&&
CWHLocal storm report, Jun 15, 7:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST COTTONWOOD FALLS 38.37N 96.54W
06/15/2009 E60 MPH CHASE KS TRAINED SPOTTER
&&
CWHLocal storm report, Jun 15, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG ABBYVILLE 37.97N 98.20W
06/15/2009 RENO KS TRAINED SPOTTER
6-8 INCH TREE LIMBS DOWN ON MAIN STREET AND TRAILS WEST
ROAD
&&
CWHSpecial weather statement, Jun 15, 7:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 744 PM CDT MON JUN 15 2009 KSZ082-083-092-160130- KINGMAN-SEDGWICK-SUMNER- 744 PM CDT MON JUN 15 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN...SEDGWICK AND SUMNER COUNTIES... AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NORWICH...OR 23 MILES SOUTHEAST OF KINGMAN...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 15, 7:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST NW HUTCHINSON 38.07N 97.91W
06/15/2009 E0 MPH RENO KS EMERGENCY MNGR
90 MPH WIND IN HUTCHINSON WITH TREES DOWN
&&
MAHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | Tornado Warning | ICT | Reno | 59 min |
| Jun 15, 7:03 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 16 min |
| Jun 15, 7:21 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 54 min |
| Jun 15, 7:27 PM CDT | Tornado Warning | ICT | Chase | 63 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 50 min |
| Jun 15, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 31 min |
| Jun 15, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 66 min |
| Jun 15, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice, Saline | 64 min |
| Jun 15, 8:00 PM CDT | Tornado Warning | ICT | Greenwood | 45 min |
| Jun 15, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 56 min |
| Jun 15, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Reno and 2 more | 55 min |
| Jun 15, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 63 min |
| Jun 15, 8:42 PM CDT | Tornado Warning | ICT | Greenwood | 23 min |
| Jun 15, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 47 min |
| Jun 15, 9:23 PM CDT | Areal Flood Warning | ICT | Sedgwick | 8 hr |
| Jun 15, 9:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 64 min |
| Jun 15, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 46 min |
| Jun 15, 10:01 PM CDT | Areal Flood Warning | ICT | Butler | 12 hr |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Elk, Greenwood, Neosho, Wilson, Woodson | 62 min |
| Jun 15, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 45 min |
| Jun 15, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 41 min |
| Jun 15, 11:31 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 44 min |
| Jun 16, 12:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 26 min |
| Jun 16, 12:13 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 62 min |
| Jun 16, 12:44 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 9 hr |
| Jun 16, 12:45 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion | 31 min |
| Jun 16, 12:46 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 9 hr |
| Jun 16, 1:02 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 22 min |
| Jun 16, 1:26 AM CDT | Flash Flood Warning | ICT | Barton, Rice | 8 hr |
| Jun 16, 1:36 AM CDT | Flash Flood Warning | ICT | McPherson | 8 hr |
| Jun 16, 2:27 AM CDT | River Flood Warning | ICT | Marion | 6 hr |
| Jun 16, 2:27 AM CDT | River Flood Warning | ICT | Chase | 13 hr |
| Jun 16, 2:27 AM CDT | River Flood Warning | ICT | Chase, Lyon | 31 hr |
| Jun 16, 2:28 AM CDT | River Flood Warning | ICT | Allen | 36 hr |
| Jun 16, 2:28 AM CDT | River Flood Warning | ICT | Allen, Neosho | 54 hr |
| Jun 16, 2:28 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 47 min |
| Jun 16, 2:57 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 48 min |
| Jun 16, 3:03 AM CDT | Flash Flood Warning | ICT | Chase, Marion | 7 hr |
| Jun 16, 3:33 AM CDT | Flash Flood Warning | ICT | Harvey | 7 hr |
| Jun 16, 3:40 AM CDT | Areal Flood Warning | ICT | Reno | 7 hr |
| Jun 16, 4:13 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 37 min |
| Jun 16, 4:26 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Woodson | 6 hr |
| Jun 16, 8:02 AM CDT | River Flood Warning | ICT | Neosho | 54 hr |
| Jun 16, 8:02 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Jun 16, 8:02 AM CDT | River Flood Warning | ICT | Labette | 3 days |
| Jun 16, 8:18 AM CDT | River Flood Warning | ICT | Rice | 6 hr |
| Jun 16, 9:34 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 12 hr |
| Jun 16, 9:38 AM CDT | River Flood Warning | ICT | Harvey, Reno | 23 hr |
| Jun 16, 9:56 AM CDT | Areal Flood Warning | ICT | Chase, Marion | 12 hr |
| Jun 16, 10:27 AM CDT | Areal Flood Warning | ICT | Allen | 12 hr |
| Jun 16, 10:45 AM CDT | Areal Flood Warning | ICT | Reno | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.